MAUDE Adverse Event Report: OSTEOMED, LLC 2.0MM X 16MM SCREW; SCREW, FIXATION, INTRAOSSEOUS

OSTEOMED, LLC 2.0MM X 16MM SCREW; SCREW, FIXATION, INTRAOSSEOUS
Model Number 202-2016
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 10/04/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was implanted on (b)(6) 2022 with no issues post-op or during clinical follow up until the patient started reporting discomfort around (b)(6) 2022 (event date) at which time imaging suggested the screw on the left side plate appeared out of the usual location.Exploratory surgery was performed on (b)(6) 2022 and found loosening of the plate and "slight movement of the distal stump".The patient was then referred to the portuguese hospital for emergency removal and refixation which took place on (b)(6) 2022.The impression was that the mandibulary bone had reabsorbed around the screws and granulation tissue had formed at the site.Bacterial culture of material collected revealed it was negative.It was reported "they will be forwarding the screws removed from the patient's second surgery"- presumably, the devices explanted during the revision on (b)(6) 2022.It was also reported the patient might be diagnosed with metallosis (clinical hypothesis), and it could be related to plates and screws implanted.No further information has been provided.Report 53 of 57 for this event.
 
Additional Manufacturer Narrative
The investigation is currently pending, and a follow up report will be submitted upon completion of the investigation.Related reports: 2027754-2022-00142, 2027754-2022-00143, 2027754-2022-00144, 2027754-2022-00145, 2027754-2022-00146, 2027754-2022-00147, 2027754-2022-00148, 2027754-2022-00149, 2027754-2022-00150, 2027754-2022-00151, 2027754-2022-00152, 2027754-2022-00153, 2027754-2022-00154, 2027754-2022-00155, 2027754-2022-00156, 2027754-2022-00157, 2027754-2022-00158, 2027754-2022-00159, 2027754-2022-00160, 2027754-2022-00161, 2027754-2022-00162, 2027754-2022-00163, 2027754-2022-00164, 2027754-2022-00165, 2027754-2022-00166, 2027754-2022-00167, 2027754-2022-00168, 2027754-2022-00169, 2027754-2022-00170, 2027754-2022-00171, 2027754-2022-00172, 2027754-2022-00173, 2027754-2022-00174, 2027754-2022-00175, 2027754-2022-00176, 2027754-2022-00177, 2027754-2022-00178, 2027754-2022-00179, 2027754-2022-00180, 2027754-2022-00181, 2027754-2022-00182, 2027754-2022-00183, 2027754-2022-00184, 2027754-2022-00185, 2027754-2022-00186, 2027754-2022-00187, 2027754-2022-00188, 2027754-2022-00189, 2027754-2022-00190, 2027754-2022-00191, 2027754-2022-00192, 2027754-2022-00193, 2027754-2022-00195, 2027754-2022-00196, 2027754-2022-00197, 2027754-2022-00198.
 
Additional Manufacturer Narrative
The device history records (dhrs) for the provided lot numbers were individually reviewed.All inspections of all lots passed, and no issues were identified in the dhr review.A two-year review of complaints were performed, and zero (0) complaints for this issue (implant loosening) were noted.The literature contains the proper warnings.Devices/products were not returned for further evaluation; therefore, the root cause of the concern could not be determined.

Brand Name
2.0MM X 16MM SCREW
Common Device Name
SCREW, FIXATION, INTRAOSSEOUS
Manufacturer (Section D)
OSTEOMED, LLC
3885 arapaho rd
addison TX 75001
Manufacturer (Section G)
OSTEOMED, LLC
3885 arapaho rd
addison TX 75001
Manufacturer Contact
ellie wood
3885 arapaho rd
addison, TX 75001
9726774600
MDR Report Key16049535
Report Number2027754-2022-00194
Device Sequence Number6442369
Product Code DZL
UDI-Device Identifier00845694000383
UDI-Public(01)00845694000383(10)1161165(30)1(11)210803
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number202-2016
Device Catalogue Number202-2016
Device Lot Number1161165
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2022
Supplement Date Received by Manufacturer01/12/2023
Initial Report FDA Received Date12/27/2022
Supplement Report FDA Received Date01/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale